Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 227, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2017, 5:50 PM EDT for 10 counties in Georgia. It was in force for 40 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 5:50 PM EDT (21:50 UTC)
- Expired
- Jun 15, 2017, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA, Heard County, GA, Paulding County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:55 PM EDT | TSTM WND DMG | 1 Ene Winston, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF BANKHEAD HIGHWAY AND JASON INDUSTRIAL. |
| Jun 15, 5:55 PM EDT | TSTM WND DMG | Bromley Estates, GA | TREES AND POWERLINES WERE REPORTED DOWN IN THE ROADWAY NEAR THE INTERSECTION OF AUSTIN BRIDGE ROAD AND MEIN MITCHELL ROAD. |
| Jun 15, 6:00 PM EDT | TSTM WND DMG | 1 Wsw Daniell Mill Esta, GA | AN EIGHT INCH DIAMETER PINE TREE WAS SNAPPED 4 INCHES ABOVE THE GROUND. |
| Jun 15, 6:00 PM EDT | TSTM WND DMG | 2 Wnw Daniell Mill Esta, GA | POWER LINES WERE REPORTED DOWN ON WEST UNION HILL ROAD. |
| Jun 15, 6:00 PM EDT | TSTM WND DMG | Goodwindy Estates, GA | POWER LINES WERE REPORTED DOWN NEAR INTERSECTION OF WENONA ST AND HIGHWAY 5. |
| Jun 15, 6:05 PM EDT | TSTM WND DMG | Reynolds Estates, GA | POWER LINES WERE DOWNED ON JIMS COURT. |
| Jun 15, 6:05 PM EDT | TSTM WND DMG | Shallowford Heights, GA | POWER LINES WERE DOWNED AT THE INTERSECTION OF KINGS HIGHWAY AND BALDWOOD DRIVE. |
| Jun 15, 6:09 PM EDT | TSTM WND DMG | 1 W Cascade Heights, GA | TREE AND POWERLINES DOWNED ON LYNHURST DRIVE IN SW ATLANTA |
| Jun 15, 6:20 PM EDT | TSTM WND DMG | 1 S Plant Yates, GA | A TREE WAS BLOWN DOWN ON WAGERS MILL ROAD |
| Jun 15, 6:20 PM EDT | TSTM WND DMG | Yates, GA | A TREE WAS BLOWN DOWN ON DYER ROAD. |
| Jun 15, 6:25 PM EDT | TSTM WND DMG | 2 N Dresden, GA | A TREE WAS BLOWN ONTO A POWER LINE ON HANDY ROAD. |
| Jun 15, 6:25 PM EDT | TSTM WND DMG | Welcome, GA | A TREE WAS BLOWN ONTO A POWER LINE ON WELCOME ROAD. |
| Jun 15, 6:30 PM EDT | TSTM WND DMG | 1 Ene Smokey Acres, GA | A TREE WAS BLOWN DOWN ON LAGRANGE STREET IN NEWNAN. |
| Jun 15, 6:30 PM EDT | TSTM WND DMG | 1 Se Mccollum, GA | A TREE WAS BLOWN DOWN ON HIGHWAY 154 NEAR I-85. |
| Jun 15, 6:30 PM EDT | TSTM WND DMG | 1 S Welcome, GA | A TREE WAS BLOWN DOWN ON HOPE SHIREY WAY. |
| Jun 15, 6:30 PM EDT | TSTM WND DMG | Pine Hills, GA | A TREE WAS BLOWN DOWN ON SMOKEY ROAD. |
| Jun 15, 6:35 PM EDT | TSTM WND DMG | 2 S Cannongate Acres, GA | A TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF KRIPPLE KREEK DRIVE AND ANDREW BAILEY ROAD. |
| Jun 15, 6:40 PM EDT | TSTM WND DMG | 1 Nnw Abbottsford, GA | TREE DOWN ON ROAD NEAR INTERSECTION OF ROCK MILLS RD AND HOLLIDAY RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:43 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WUUS52 KFFC 152150
SVRFFC
GAC045-063-067-077-097-113-121-149-223-285-152230-
/O.NEW.KFFC.SV.W.0227.170615T2150Z-170615T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
550 PM EDT THU JUN 15 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Paulding County in northwestern Georgia...
Northwestern Fayette County in north central Georgia...
Carroll County in northwestern Georgia...
Southwestern Cobb County in north central Georgia...
Douglas County in north central Georgia...
Heard County in west central Georgia...
Northern Troup County in west central Georgia...
Coweta County in west central Georgia...
Northwestern Clayton County in north central Georgia...
Southwestern Fulton County in north central Georgia...
* Until 630 PM EDT
* At 549 PM EDT, severe thunderstorms were located along a line
extending from near Powder Springs to near Treasure Lake to Graham,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Newnan, Douglasville, Carrollton, Dallas, Franklin,
Smyrna, Peachtree City, East Point, Union City, Forest Park,
Riverdale, Villa Rica, College Park, Powder Springs, Fairburn,
Tyrone, Austell, Hapeville and Palmetto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3375 8500 3400 8469 3364 8434 3334 8463
3302 8521 3357 8532
TIME...MOT...LOC 2149Z 327DEG 29KT 3390 8468 3366 8496 3346 8531
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
438
WWUS52 KFFC 152223
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
623 PM EDT THU JUN 15 2017
GAC045-067-097-223-152233-
/O.CAN.KFFC.SV.W.0227.000000T0000Z-170615T2230Z/
Paulding GA-Carroll GA-Cobb GA-Douglas GA-
623 PM EDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING...
CARROLL...SOUTHWESTERN COBB AND DOUGLAS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
north central, northwestern and west central Georgia.
LAT...LON 3343 8522 3343 8502 3346 8498 3344 8494
3352 8482 3355 8483 3360 8479 3363 8475
3366 8466 3368 8465 3376 8455 3364 8434
3334 8463 3302 8521 3341 8529
TIME...MOT...LOC 2223Z 329DEG 30KT 3366 8449 3343 8481 3323 8516
$$
GAC063-077-113-121-149-285-152230-
/O.CON.KFFC.SV.W.0227.000000T0000Z-170615T2230Z/
Fayette GA-Heard GA-Troup GA-Coweta GA-Clayton GA-Fulton GA-
623 PM EDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN FAYETTE...HEARD...NORTHERN TROUP...COWETA...
NORTHWESTERN CLAYTON AND SOUTHWESTERN FULTON COUNTIES...
At 623 PM EDT, severe thunderstorms were located along a line
extending from near College Park to near Arnco-Sargent to Texas,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Newnan, Franklin, Peachtree City, East Point, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Hapeville,
Palmetto, Hogansville, Grantville, Ephesus, Centralhatchee, Moreland,
Sharpsburg and Turin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3343 8522 3343 8502 3346 8498 3344 8494
3352 8482 3355 8483 3360 8479 3363 8475
3366 8466 3368 8465 3376 8455 3364 8434
3334 8463 3302 8521 3341 8529
TIME...MOT...LOC 2223Z 329DEG 30KT 3366 8449 3343 8481 3323 8516
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:17 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 3:17 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 317 PM EDT Thu Jun 15 2017 .SHORT TERM /Tonight through Friday Night/... The primary focus this afternoon into tonight will be the increase in thunderstorm coverage as a complex of thunderstorms advances into Georgia from the northwest. This MCS has continued to strengthen as it progresses southeastward into the unstable airmass that is in place across the southeast. Current surface CAPE values from 2500- 3000 J/kg cross Georgia will be sufficient to maintain thunderstorm intensity into the evening hours, and downdraft CAPE over 1000 J/kg in north Georgia will support a damaging wind threat. This convective line is expected to push through north Georgia during the evening hours, with the greatest risk of any severe thunderstorms in northwest Georgia during the early evening. While some severe threat will extend farther south and east, the overall intensity should begin to gradually diminish after sunset. Friday will be another day with widespread shower and thunderstorm development by afternoon, especially across the southeastern half of the area where the best overlap of moisture and instability will reside. With relatively steep lapse rates and sufficient instability, a few strong to severe thunderstorms will be possible. Strong wind gusts would be the main threat. Temperatures will remain warm with highs on Friday in the upper 80s to near 90 and lows around 70. RW .LONG TERM /Saturday through Thursday/... Minimal adjustments were made to the extended periods. Models continue to advertise a moist airmass remaining over the state as a front stalls and moisture continues to advect into the region. Have continued above seasonal pops through the period. Temperatures remain slightly above seasonal normals, and have gone with a model blend. Models do continue to advertise potential tropical wave developing by mid week, with some varied solutions regarding its track. 31 /issued 340 AM EDT Thu Jun 15 2017/ The unsettled extended period remains largely unchanged from previous forecast. Weak cyclonic flow in the mid levels will be the main source for deeper layer moisture going into the weekend. Scattered thunderstorms from Friday should gradually diminish overnight before redeveloping on Saturday as daytime heating aids buoyancy. Although weak residual sfc troughing may linger on Saturday...expecting the bulk of thunderstorm activity to be diurnally driven /barring any aid from mid level shortwave activity/. Activity will wind down into the overnight hours Saturday when the main area of mid level cyclonic flow begins to weaken in response to a fast moving shortwave trough diving east from the Northern Plains into the Great Lakes. As this shortwave then ejects from the Great Lakes into Ontario/Quebec...associated sfc "cold" front will begin to approach the area on Sunday. The front will not make it to the TN/GA border on Sunday...but the airmass in place will be enough to spark numerous thunderstorms...especially during the afternoon hours. EC/GFS guidance suggest the "cold" front will reach the northern Ga border by Monday afternoon as deep troughing in the mid & upper levels builds south toward the CWA. This pattern will begin to take on a western US ridge and eastern US trough. Nonetheless...thunderstorms can be expected along and just ahead of the front across north Georgia on Monday...and enough of the western US ridge may nose into central/southern Georgia to keep any activity more isolated. With best shear well north of the area...widespread severe weather is not expected at this time along/ahead of the front. Front will continue its southern progress Monday night into Tuesday where storms will likely continue into the first part of the night across ATL-AHN metro areas and perhaps portions of central Georgia before weakening. There is a chance some drier air could work into the north Ga mountains at this time. Still seeing enough moisture being advected by anticyclonic flow around the Bermuda high to suggest that this boundary of moisture will collide with the southward moving "cold" front by Tuesday. Thinking this will stall the boundary and then help nudge it gradually north as a warm front for the remainder of the extended. This points to continued humidity and the possibility of scattered thunderstorms each afternoon. Tropical wave still showing up in the Yucatan area into the western Gulf by mid week. Kovacik && .AVIATION... 18Z Update... Through the remainder of the afternoon, VFR ceilings with scattered CU can be expected with generally isolated SHRA/TSRA. Included VCSH through the afternoon to account for this possibility. The chance for TSRA is expected to increase most appreciably around and after about 21z in association with a disturbance currently NW of the area. Convection should gradually diminish overnight. Winds remain from the west through the TAF period. There is some potential for MVFR/IFR ceilings at CSG/MCN sites by Friday morning but have limited mention to CSG at this time. //ATL Confidence...18Z Update... Medium on convective timing/evolution. High on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 88 / 40 60 50 60 Atlanta 72 88 72 87 / 50 60 40 50 Blairsville 65 85 64 83 / 50 50 40 50 Cartersville 69 89 69 89 / 50 50 40 50 Columbus 73 90 72 90 / 30 60 50 40 Gainesville 70 88 70 86 / 50 60 40 60 Macon 72 90 72 89 / 30 60 50 60 Rome 70 90 70 90 / 50 40 30 40 Peachtree City 70 89 70 88 / 40 60 50 50 Vidalia 74 90 73 89 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....31 AVIATION...RW
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 309 PM EDT Thu Jun 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 309 PM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue to develop and move into north and central Georgia this afternoon and evening. A few of these storms could become strong to severe with the primary threats being gusty winds, hail, frequent lightning and heavy rainfall. Thunderstorms will continue into the late evening hours, with the potential for some of the weakening activity to continue through midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will continue to be possible Friday through Sunday, mainly during the afternoon and evening. A cold front will approach the area on Monday and continue the chance for thunderstorms through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 15, 5:30 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 N DALTON 34.80N 84.97W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF REED
ROAD AND HIGHWAY 41.
&&
EVENT NUMBER FFC1700783
LMERRITTLocal storm report, Jun 15, 5:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 NW WARING 34.84N 84.98W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE AND MULTIPLE POWER LINES WERE REPORTED DOWN NEAR
THE INTERSECTION OF REED POND ROAD NORTHWEST AND REED
ROAD NORTHWEST.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1700782
LMERRITTLocal storm report, Jun 15, 5:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG PLAINVIEW 34.87N 84.94W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE AND A POWER LINE WAS REPORTED DOWN NEAR THE
INTERSECTION OF MAPLE GROVE ROAD NORTHWEST AND HIGHWAY
71.
&&
EVENT NUMBER FFC1700784
LMERRITTLocal storm report, Jun 15, 5:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 N DALTON 34.78N 84.97W
06/15/2017 WHITFIELD GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
CHATTANOOGA AVENUE AND NORTH SELVIDGE STREET.
&&
EVENT NUMBER FFC1700785
LMERRITTSpecial weather statement, Jun 15, 5:42 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT THU JUN 15 2017
GAZ045-046-055-057-152215-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
542 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCKDALE...NORTHEASTERN
CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 615
PM EDT...
At 542 PM EDT...a strong thunderstorm was over Ellenwood, or 9 miles
northeast of Jonesboro...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Conyers, Stockbridge, Forest Park, Clarkston,
Morrow, Stone Mountain, Avondale Estates, Lake City, Lithonia, Pine
Lake, Belvedere Park, Candler-Mcafee, North Decatur, Tucker, Rex,
Belmont, Arabia Mountain and Hidden Valley Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8441 3365 8440 3365 8435 3372 8435
3385 8425 3367 8401 3351 8425
TIME...MOT...LOC 2142Z 223DEG 9KT 3364 8428
WIND...50MPHSpecial weather statement, Jun 15, 5:43 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT THU JUN 15 2017
GAZ021-152215-
Cherokee GA-
543 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 615 PM
EDT...
At 543 PM EDT...a strong thunderstorm was over Bridgemill, or near
Canton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Ball Ground, Waleska, Free Home,
Buffington, Hickory Flat, Union Hill, Lake Arrowhead, Kellogg Creek,
Little River Landing, Lebanon, Lathemtown, Sutallee, Hobgood Park,
Bridgemill and Holbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3436 8428 3419 8427 3419 8433 3418 8435
3416 8436 3413 8436 3412 8439 3411 8440
3411 8442 3410 8442 3410 8465 3435 8465
3435 8464 3436 8465
TIME...MOT...LOC 2143Z 261DEG 13KT 3420 8455
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:02 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Jun 14, 8:12 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 33 min |
| Jun 14, 8:41 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 36 min |
| Jun 14, 8:46 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 15, 3:13 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 31 min |
| Jun 15, 3:39 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jun 15, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 28 min |
| Jun 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 38 min |
| Jun 15, 4:11 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 42 min |
| Jun 15, 4:33 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon | 27 min |
| Jun 15, 4:37 PM EDT | Special Weather Statement | FFC | Jasper | 38 min |
| Jun 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 42 min |
| Jun 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 31 min |
| Jun 15, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 39 min |
| Jun 15, 5:23 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 15, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 28 min |
| Jun 15, 5:42 PM EDT | Special Weather Statement | FFC | DeKalb | 33 min |
| Jun 15, 5:43 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 15, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 53 min |
| Jun 15, 5:55 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Jun 15, 6:00 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Jun 15, 6:02 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 47 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 41 min |
| Jun 15, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Harris, Heard, Meriwether, Pike and 1 more | 40 min |
| Jun 15, 6:23 PM EDT | Special Weather Statement | FFC | Newton | 37 min |
| Jun 15, 6:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Jun 15, 6:45 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Jun 15, 6:47 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 28 min |
| Jun 15, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 38 min |
| Jun 15, 7:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Jun 15, 7:01 PM EDT | Special Weather Statement | FFC | Harris, Lamar, Meriwether, Monroe, Muscogee, Pike and 3 more | 44 min |
| Jun 15, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Spalding | 53 min |
| Jun 15, 7:19 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 26 min |
| Jun 15, 7:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 36 min |
| Jun 15, 7:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.